Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

Representation zeta functions of nilpotent groups and generating functions for Weyl groups of type B.

Stasinski, Alexander and Voll, Christopher (2014) 'Representation zeta functions of nilpotent groups and generating functions for Weyl groups of type B.', American journal of mathematics., 136 (2). pp. 501-550.

Abstract

We study representation zeta functions of finitely generated, torsion-free nilpotent groups which are groups of rational points of unipotent group schemes over rings of integers of number fields. Using the Kirillov orbit method and $\frak{p}$-adic integration, we prove rationality and functional equations for almost all local factors of the Euler products of these zeta functions. We further give explicit formulae, in terms of Dedekind zeta functions, for the zeta functions of class-$2$-nilpotent groups obtained from three infinite families of group schemes, generalizing the integral Heisenberg group. As an immediate corollary, we obtain precise asymptotics for the representation growth of these groups, and key analytic properties of their zeta functions, such as meromorphic continuation. We express the local factors of these zeta functions in terms of generating functions for finite Weyl groups of type~$B$. This allows us to establish a formula for the joint distribution of three functions, or ``statistics'', on such Weyl groups. Finally, we compare our explicit formulae to $\frak{p}$-adic integrals associated to relative invariants of three infinite families of prehomogeneous vector spaces

Item Type:Article
Full text:(VoR) Version of Record
Download PDF
(394Kb)
Status:Peer-reviewed
Publisher Web site:http://dx.doi.org/10.1353/ajm.2014.0010
Publisher statement:Copyright © 2014 The Johns Hopkins University Press. This article first appeared in American Journal of Mathematics, 136, 2, April, 2014, 501-550.
Date accepted:29 August 2012
Date deposited:26 May 2014
Date of first online publication:26 March 2014
Date first made open access:26 May 2014

Save or Share this output

Export:
Export
Look up in GoogleScholar